Radial motion of highly conducting sphere in magnetic field

Gurcan O., Mirnov V., Ucer D.

JOURNAL OF MATHEMATICAL PHYSICS, vol.41, no.5, pp.2851-2857, 2000 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 41 Issue: 5
  • Publication Date: 2000
  • Doi Number: 10.1063/1.533275
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.2851-2857
  • Middle East Technical University Affiliated: No


Radial motion of a highly conducting sphere in external magnetic field is considered. It both perturbs the external magnetic field and generates an electric field. Exact analytic solution has been obtained previously for a uniformly expanding sphere. In the present paper a new exact solution is derived which is valid not only for expansion but for contraction as well. It allows us to calculate analytically the total electromagnetic energy irradiated by the sphere involved in periodical radial motion with arbitrary velocity. (C) 2000 American Institute of Physics. [S0022- 2488(00)04805-2].